Alert archive / Florida / Tornado Warnings in 2009

Tornado Warning 90, NWS Tallahassee, FL

December 2, 2009Jackson County, Florida; Houston County, Alabama; Early County, Georgia

NWS Tallahassee, FL issued this tornado warning at Dec 2, 2009, 7:26 AM CST for Jackson County, Florida; Houston County, Alabama; Early County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 2, 2009, 7:26 AM CST (13:26 UTC)
Expired
Dec 2, 2009, 8:00 AM CST
In force
34 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Houston County, AL, Jackson County, FL, Early County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 2, 3:11 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 021326
TORTAE
ALC069-FLC063-GAC099-021400-
/O.NEW.KTAE.TO.W.0090.091202T1326Z-091202T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
726 AM CST WED DEC 2 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
  EASTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF COTTONWOOD...
  SOUTHWESTERN EARLY COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 800 AM CST/900 AM EST/

* AT 724 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 11 MILES SOUTH OF COTTONWOOD...OR 9 MILES NORTH
  OF MARIANNA...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES SOUTHEAST OF COTTONWOOD BY 735 AM CST...
  9 MILES SOUTHEAST OF ASHFORD BY 755 AM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3130 8524 3118 8493 3079 8527 3084 8537
TIME...MOT...LOC 1326Z 211DEG 32KT 3092 8525

$$

9-FOURNIER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Dec 2, 2:00 AM CST, 5 hours 26 minutes earlier.

Area forecast discussion, Dec 2, 2:00 AM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 AM EST WED DEC 2 2009

...THE STRONG STORM SYSTEM IS NOW BRINGING HEAVY RAINFALL TO THE
REGION...WITH THE POTENTIAL FOR SEVERE WEATHER AND COASTAL FLOODING
LATER TONIGHT THROUGH WEDNESDAY...

.SYNOPSIS...AS WAS VERY WELL FORECAST...THE VIGOROUS UPPER LEVEL
SHORTWAVE WHICH IS DIGGING EASTWARD THROUGH SOUTHERN TX EARLY THIS
MORNING HAS SPAWNED A STRENGTHENING SFC LOW NEAR THE LA COASTLINE AS
OF MIDNIGHT EST. THUS FAR...THIS LOW IS PRODUCING A LARGE AREA OF
ISENTROPIC LIFT OVER THE CWA AND CORRESPONDING GROWING AREA OF
MODERATE TO HEAVY RAINFALL ACROSS THE REGION. THUS FAR...THE
THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM ARE REMAINING OVER THE
COASTAL WATERS IN THE MORE UNSTABLE AIR (WITH HIGHER SFC TDS) TO THE
SOUTH OF THE WARM FRONT. HOWEVER...DEWPOINTS ARE BEGINNING TO CREEP
UP NEAR THE COASTLINE...AND MESOCYCLONES ARE DEVELOPING IN THIS WARM
SECTOR...SO WE WILL NEED TO KEEP A VERY CLOSE EYE ON THESE STORMS AS
THE WARM FRONT NEARS THE COAST DURING THE NEXT SEVERAL HOURS. ALSO
OVER THE COASTAL WATERS...WINDS AND SEAS ARE BEGINNING TO INCREASE
RAPIDLY AS THE PRESSURE GRADIENT TIGHTENS.

&&

.SHORT TERM (TODAY THROUGH FRIDAY)...AS MENTIONED ABOVE...TODAY WILL
DOMINATE THE HEADLINES AS WE MAY HAVE TO DEAL WITH POTENTIAL INLAND
FLOODING...COASTAL FLOODING...STRONG ONSHORE WINDS AND HIGH SEAS
...BATTERING SURF...AND SEVERE WEATHER. THE BEST BETS ARE CLEARLY
THE HEAVY RAINFALL WHICH IS ALREADY ONGOING ACROSS MANY AREAS...
ALONG WITH ALL OF THE ABOVE MENTIONED COASTAL HAZARDS. THE THREAT
FOR SVR WX IS MORE PROBLEMATIC...AS WE MUST DE-STABILIZE A BIT
FURTHER TO TAP INTO THE VERY HIGH BULK SHEAR...WHICH WOULD GIVE US
THE CHANCE FOR DAMAGING WINDS AND ISOLATED TORNADOES. THIS LOW
PRESSURE SYSTEM IS THEN EXPECTED TO ACCELERATE TO THE NE LATER TODAY
AND TONIGHT WHICH SHOULD GIVE US A SHORT LIVED BREAK IN THE WEATHER
FROM LATE TONIGHT INTO FRIDAY MORNING...BEFORE YET ANOTHER GULF LOW
BEGINS TO IMPACT OUR REGION WITH WHAT SHOULD BE A COLD RAIN...AS THIS
LOW IS EXPECTED TO REMAIN TO OUR SOUTH WHICH WILL KEEP THE ENTIRE
CWA IN THE COLD SECTOR.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...A GULF LOW IS
FORECAST TO REMAIN A FEW HUNDRED MILES OFFSHORE AS IT TRANSLATES
EASTWARD FROM SOUTH OF NEW ORLEANS TO SOUTH OF APALACHICOLA FRIDAY
NIGHT. THIS LOW WILL THEN LIFT RAPIDLY TO THE NORTHEAST CROSSING
CENTRAL FLORIDA AND OFF THE MID ATLANTIC STATES BY 00Z SUN. SATURDAY
WILL BE ANOTHER COLD RAW DAY WITH RAIN ENDING IN THE AFTERNOON AS
THE LOW PULLS AWAY TO OUR EAST. SURFACE HIGH PRESSURE BUILDS IN FROM
THE NORTH SUNDAY AND REMAINS WITH US THROUGH EARLY NEXT WEEK WITH
ZONAL FLOW ALOFT. THE NEXT LOW PRESSURE SYSTEM IS FORECAST TO BEGIN
TO SPREAD RAIN INTO OUR CWA TUESDAY NIGHT THROUGH WEDNESDAY.
TEMPERATURES WILL BE BELOW NORMAL THROUGH TUESDAY WITH NEAR NORMAL
TEMPS ON WEDNESDAY. A COLD RAIN IS EXPECTED WITH MIN TEMPS IN THE
MID TO UPPER 30S AWAY FROM THE COAST. SUNDAY MORNING SHOULD SEE THE
COLDEST TEMPS WITH LOWER TO MID 30S COMMON. THEN MIN TEMPS GRADUALLY
MODERATE TO THE MID 40S BY WEDNESDAY MORNING. MAX TEMPS WILL BE IN
THE 50S SATURDAY WARMING TO THE UPPER 60S TO LOWER 70S ON WEDNESDAY.

.AVIATION...CIGS/VSBYS WILL REMAIN AT IFR/MVFR LEVELS AT LEAST
THROUGH DAYBREAK WITH WIDESPREAD MODERATE TO HEAVY RAIN. ISOLATED
TSTMS ARE ALSO POSSIBLE...ESPECIALLY AT PFN. THERE MAY BE A BRIEF
PERIOD OF MVFR/VFR CONDITIONS AND A LULL IN CONVECTION WEDNESDAY
MORNING AS WE ENTER THE WARM SECTOR. HOWEVER...A SQUALL LINE WILL
RACE FROM WEST TO EAST ACROSS THE TRI-STATE REGION FROM MID MORNING
TO MID AFTERNOON ACCOMPANIED WITH STRONG TO POSSIBLY SEVERE
THUNDERSTORMS. WILL TRY TO TIME THIS CONVECTION USING TEMPO GROUPS.
EVEN OUTSIDE OF THE CONVECTION...GUSTY SOUTH TO SOUTHWEST WINDS CAN
BE EXPECTED. WEST NORTHWEST WINDS AND DRIER AIR WILL FILL IN BEHIND
THE COLD FRONT IN THE AFTERNOON AND EVENING.

&&

.MARINE...AS MENTIONED IN THE SYNOPSIS...WINDS AND SEAS CONTINUE TO
GRADUALLY INCREASE AS EXPECTED...WITH ALREADY A FEW SPIKES GUSTING
TO OVER GALE FORCE IN SOME OF THE CONVECTION TO THE SOUTH OF THE
WARM FRONT. FOR THIS PACKAGE...ESSENTIALLY LEFT THE HAZARD GRIDS
ALONE...EXCEPT WAS ABLE TO TRIM THE LAST 6 HRS OF THE SCA OUT OF THE
CWF AND MWW FROM 12 TO 18 UTC ON THURSDAY...AS WINDS AND SEAS ARE
NOW EXPECTED TO DIMINISH A BIT FASTER THAN EARLIER EXPECTED DUE TO
THE INCREASE IN FORWARD SPEED OF THE SURFACE LOW.

&&

.HYDROLOGY...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS TO THE
WEST OF INTERSTATE 75 THROUGH LATE TONIGHT...AND RIVER FLOOD
WARNINGS HAVE ALREADY BEEN ISSUED FOR THE CHOCTAWHATCHEE RIVER AT
NEWTON AND GENEVA IN SOUTHEAST ALABAMA...AND AT CARYVILLE IN THE
FLORIDA PANHANDLE...AS HEAVY RAINS ARE CONTINUING TO MOVE INLAND
FROM THE GULF OF MEXICO...AND RAINFALL TOTALS ARE EXPECTED TO PUSH
THE CHOCTAWHATCHEE ABOVE FLOOD STAGE. ALSO...IF VERY HEAVY RAINFALL
TOTALS MATERIALIZE FURTHER EASTWARD...ADDITIONAL RIVERS IN OUR REGION
MAY REACH OR EXCEED FLOOD STAGE BY THURSDAY OR FRIDAY...SO ALL
INTERESTS ARE URGED TO KEEP UP TO DATE WITH THE LATEST FCSTS FROM
THE NATIONAL WEATHER SERVICE. SPECIFIC RIVER FORECAST INFORMATION
FOR YOUR AREA CAN BE FOUND ONLINE AT

HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=TAE

&&

.FIRE WEATHER...NO CONCERNS AT LEAST THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   71  48  63  42  55 / 100  10   0  10  40
PANAMA CITY   73  51  63  43  56 / 100  10   0  10  30
DOTHAN        70  45  61  37  53 / 100  10   0  10  20
ALBANY        70  45  62  37  53 / 100  10   0  10  30
VALDOSTA      72  49  65  40  55 / 100  20   0  10  50
CROSS CITY    76  55  69  46  60 / 100  20   0  10  50
APALACHICOLA  71  53  63  46  57 / 100  10   0  10  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...FLASH FLOOD WATCH THROUGH THIS EVENING ALL ZONES.

GA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     BAKER...CALHOUN...CLAY...COLQUITT...DECATUR...DOUGHERTY...
     EARLY...GRADY...LEE...MILLER...MITCHELL...QUITMAN...
     RANDOLPH...SEMINOLE...TERRELL...THOMAS...WORTH.

FL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     BAY...CALHOUN...COASTAL WALTON...FRANKLIN...GADSDEN...
     GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
     LEON...LIBERTY...WAKULLA...WASHINGTON.

     HIGH SURF ADVISORY UNTIL 1 AM EST THURSDAY FOR THE FOLLOWING
     ZONES: FRANKLIN.

     HIGH SURF WARNING UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
     ZONES: BAY...COASTAL WALTON...GULF.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE
     FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
     KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
     WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
     NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
     20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
     20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY
     FOR THE FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS
     FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...
     COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL
     OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON
     BEACH OUT 20 NM...COASTAL WATERS FROM APALACHICOLA TO
     DESTIN FL OUT 20 NM...WATERS FROM SUWANNEE RIVER TO
     APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM APALACHICOLA
     TO DESTIN FL FROM 20 TO 60 NM.

     GALE WARNING FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING FOR
     THE FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
     KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
     WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
     NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
     20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
     20 TO 60 NM.

     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20
     NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.

&&

AVIATION/FIRE WX/LONG TERM...BARRY
PUBLIC/MARINE...GOULD
Hazardous weather outlook, Dec 2, 3:17 AM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 AM EST WED DEC 2 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-031100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
417 AM EST WED DEC 2 2009 /317 AM CST WED DEC 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...A COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH THURSDAY
MORNING FROM WALTON COUNTY TO THE SUWANNEE RIVER...

...A HIGH SURF WARNING TONIGHT THROUGH THURSDAY MORNING FOR
WALTON...BAY AND GULF COUNTIES...

...A HIGH SURF ADVISORY TONIGHT THROUGH THURSDAY MORNING FOR
FRANKLIN COUNTY...

...A GALE WARNING REMAINS IN EFFECT FROM 1 AM EST UNTIL 7 PM EST
WEDNESDAY FROM DESTIN EASTWARD TO APALACHICOLA OUT TO 60 NAUTICAL
MILES...

...A GALE WARNING REMAINS IN EFFECT FROM 7 AM EST TO 7 PM EST
WEDNESDAY FROM APALACHICOLA EASTWARD TO THE SUWANNEE RIVER
ENTRANCE OUT TO 60 NAUTICAL MILES...

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY FROM DESTIN EASTWARD TO APALACHICOLA OUT TO 60 NAUTICAL
MILES...

...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 AM EST WEDNESDAY
FROM APALACHICOLA EASTWARD TO THE SUWANNEE RIVER ENTRANCE OUT TO
60 NAUTICAL MILES...

...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM EST (MIDNIGHT
CST) THURSDAY MORNING FOR SOUTHEAST ALABAMA...THE EASTERN FLORIDA
PANHANDLE...SOUTHWESTERN GEORGIA...AND WESTERN SECTIONS OF THE
FLORIDA BIG BEND...

ALSO...A TORNADO WATCH IS NOW IN EFFECT UNTIL 11 AM EST (10 AM
CST) FOR ALL OF THE FLORIDA PANHANDLE...SOUTHEAST ALABAMA...WESTERN
SECTIONS OF SOUTHWEST GEORGIA...WESTERN SECTIONS OF THE FLORIDA
BIG BEND...AND THE ADJACENT COASTAL WATERS FROM APALACHEE BAY
WESTWARD.

A STRONG LOW PRESSURE SYSTEM LOCATED OVER SOUTHERN LOU SIANNA WILL
RACE NORTHEASTWARD TO THE MID MISSISSIPPI VALLEY TODAY WITH WIDESPREAD
SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP ACROSS THE REGION...
GRADUALLY BECOMING LESS NUMEROUS FROM WEST TO EAST DURING THE LATE
AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING
WINDS...ISOLATED TORNADOES...LARGE HAIL AND FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
AFTER A BRIEF RESPITE IN THE WEATHER THURSDAY INTO FRIDAY...A
GULF LOW IS FORECAST TO REMAIN A FEW HUNDRED MILES OFFSHORE AS IT
TRANSLATES EASTWARD FROM SOUTH OF NEW ORLEANS TO SOUTH OF
APALACHICOLA FRIDAY NIGHT. THIS LOW WILL THEN LIFT RAPIDLY TO THE
NORTHEAST CROSSING CENTRAL FLORIDA AND OFF THE MID ATLANTIC STATES
BY 00Z SUN. SATURDAY WILL BE ANOTHER COLD RAW DAY WITH RAIN ENDING
IN THE AFTERNOON AS THE LOW PULLS AWAY TO OUR EAST. SURFACE HIGH
PRESSURE BUILDS IN FROM THE NORTH SUNDAY AND REMAINS WITH US
THROUGH EARLY NEXT WEEK WITH ZONAL FLOW ALOFT. THE NEXT LOW
PRESSURE SYSTEM IS FORECAST TO BEGIN TO SPREAD RAIN INTO OUR CWA
TUESDAY NIGHT THROUGH WEDNESDAY. TEMPERATURES WILL BE BELOW NORMAL
THROUGH TUESDAY WITH NEAR NORMAL TEMPS ON WEDNESDAY. A COLD RAIN
IS EXPECTED WITH MIN TEMPS IN THE MID TO UPPER 30S AWAY FROM THE
COAST. SUNDAY MORNING SHOULD SEE THE COLDEST TEMPS WITH LOWER TO
MID 30S COMMON. THEN MIN TEMPS GRADUALLY MODERATE TO THE MID 40S
BY WEDNESDAY MORNING. MAX TEMPS WILL BE IN THE 50S SATURDAY
WARMING TO THE UPPER 60S TO LOWER 70S ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

In the hours before

Special weather statement, Dec 2, 5:18 AM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
618 AM EST WED DEC 2 2009

FLZ012-021215-
BAY-
518 AM CST WED DEC 2 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY IN THE
PANHANDLE OF FLORIDA...

* UNTIL 615 AM CST

AT 516 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING A TORNADIC WATERSPOUT 22 MILES
SOUTHWEST OF PANAMA CITY...MOVING NORTHEAST AT 60 MPH.

THIS STORM WILL BE MOVING INTO BAY COUNTY AS EARLY AS 6 AM CST. IF
THIS STORM CONTINUES AT ITS CURRENT STRENGTH A TORNADO WARNING MAY
BECOME REQUIRED FOR BAY COUNTY.

WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 8:25 PM CSTRiver Flood WarningTAEHolmes, Washington8 days
Dec 1, 9:56 PM CSTSpecial Marine WarningTAE64 min
Dec 1, 10:26 PM CSTSpecial Marine WarningTAE64 min
Dec 1, 10:48 PM CSTSpecial Marine WarningTAE87 min
Dec 2, 12:14 AM CSTSpecial Marine WarningTAE91 min
Dec 2, 1:43 AM CSTSpecial Marine WarningTAE92 min
Dec 2, 1:47 AM CSTSpecial Marine WarningTAE88 min
Dec 2, 2:34 AM CSTSpecial Marine WarningTAE86 min
Dec 2, 3:35 AM CSTSpecial Marine WarningTAE85 min
Dec 2, 4:13 AM CSTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty9 days
Dec 2, 4:13 AM CSTSpecial Marine WarningTAE62 min
Dec 2, 5:10 AM CSTSpecial Marine WarningTAE80 min
Dec 2, 5:15 AM CSTSevere Thunderstorm WarningTAEHolmes, Walton49 min
Dec 2, 5:41 AM CSTTornado WarningTAEBay45 min
Dec 2, 6:40 AM CSTSpecial Marine WarningTAE80 min
Dec 2, 7:14 AM CSTTornado WarningTAEJackson31 min
Dec 2, 7:25 AM CSTSpecial Marine WarningTAE95 min
Dec 2, 8:00 AM CSTTornado WarningTAEBay, Franklin, Gulf45 min
Dec 2, 8:25 AM CSTTornado WarningTAEHolmes, Walton23 min
Dec 2, 9:04 AM CSTTornado WarningTAELeon, Liberty, Wakulla26 min
Dec 2, 9:12 AM CSTAreal Flood AdvisoryTAEFranklin, Gulf, Leon, Liberty, Wakulla3 hr
Dec 2, 9:52 AM CSTRiver Flood WarningTAEJefferson, Madison, Taylor48 hr
Dec 2, 9:56 AM CSTRiver Flood WarningTAEWakulla48 hr
Dec 2, 10:31 AM CSTAreal Flood AdvisoryTAEJefferson, Leon89 min
Dec 1, 8:25 PM CSTRiver Flood WarningTAEDale33 hr
Dec 1, 8:25 PM CSTRiver Flood WarningTAEGeneva14 hr
Dec 2, 7:51 AM CSTTornado WarningTAEEarly, Miller24 min
Dec 2, 12:48 PM CSTTornado WarningTAEIrwin27 min

Nearby

Tornado Warnings in Florida, 2009Tornado Warnings in Alabama, 2009Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.